Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2007, 5:50 PM MDT for Cheyenne County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2007, 5:50 PM MDT (23:50 UTC)
- Expired
- May 28, 2007, 6:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 282350 SVRCYS NEC033-290030- /O.NEW.KCYS.SV.W.0034.070528T2350Z-070529T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 630 PM MDT * AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNOL...OR ABOUT 12 MILES EAST OF SIDNEY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHEYENNE COUNTY AT 600 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4120 10292 4103 10282 4114 10262 4137 10263 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 290012 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT MON MAY 28 2007 NEC033-290030- /O.CON.KCYS.SV.W.0034.000000T0000Z-070529T0030Z/ CHEYENNE NE- 612 PM MDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EAST CENTRAL CHEYENNE COUNTY... AT 607 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNOL...OR ABOUT 14 MILES NORTHWEST OF CHAPPELL...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LODGEPOLE BY 620 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4123 10287 4106 10280 4114 10262 4137 10263 $$ RUBIN
000 WWUS55 KCYS 290026 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 627 PM MDT MON MAY 28 2007 NEC033-290037- /O.EXP.KCYS.SV.W.0034.000000T0000Z-070529T0030Z/ CHEYENNE NE- 627 PM MDT MON MAY 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEYENNE COUNTY EXPIRES AT 630 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4123 10287 4106 10280 4114 10262 4137 10263 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 28, 3:20 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON MAY 28 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...LINE OF FAIRLY STRONG TSTMS ALONG PRE-FRONTAL TROUGH/DRYLINE FROM EAST OF KCDR SW TO NEAR PINE BLUFFS. OTHER EVEN STRONGER TSTMS ARE CURRENTLY N AND NW OF KDGW...CLOSER TO COLD FRONT. DEWPOINT TEMPS HAVE LOWERED SUFFICIENTLY ENOUGH THAT BEST THREAT OF SEVERE TSTMS SHOULD BE LIMITED TO EAST CENTRAL WY AND NORTHERN PANHANDLE THIS EVENING. PER RADAR AND SATELLITE...THERE WILL CERTAINLY BE GOOD COVERAGE THIS EVENING THOUGH FROM SCATTERED SW TO LIKELY NORTH. WILL ALSO BE SOME LINGERING SHOWERS/TSTMS AFTER 06Z TONIGHT ESPECIALLY OVER NORTHERN CWA AND NEAR MOUNTAINS OF SOUTHERN WY. FIRE WX CONCERNS OVER SOUTH CENTRAL WY DUE TO BREEZY CONDITIONS AND LOW HUMIDITIES WILL ABATE AROUND MID EVENING AS COLD FRONT GETS A RENEWED PUSH TO THE SE. THIS FRONT WILL BE THROUGH ALL OF CWA LATER TONIGHT AS UPPER LOW SHIFTS INTO NW WY. UPPER LOW TRACKS ACROSS NORTHERN WY TUESDAY AND THEN PARKS OVER NERN WY/WESTERN SD FOR TUE NIGHT/WED. 12Z NAM/WRF RUN IS MUCH BETTER AGREEMENT WITH GFS ON THIS. THIS WILL MEAN AN UNSETTLED AND COOL PATTERN FOR TUE AND WED WITH SCATTERED SHOWERS AND SOME AFTERNOON AND EVENING TSTMS...SO HAVE BOOSTED CLOUDS AND POPS A BIT AND GONE WITH COOLER TEMPS. HIGHEST POPS OVER EAST CENTRAL WY CLOSER TO WRAP AROUND FROM UPPER LOW. .LONG TERM...WED NIGHT THROUGH MON. MODELS ARE STARTING TO COME TOGETHER IN DEPICTING THE SLOW MOVEMENT OF THE CUTOFF LOW LINGERING OVER THE DAKOTAS THU AND FRI. CYCLONIC NORTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA THU WILL LOSE MOST OF ITS CYCLONIC CURVATURE FRI BUT WILL REMAIN FROM THE NORTHWEST THROUGH MON AS AN UPPER RIDGE APPROACHES THE REGION FROM THE WEST. SURFACE TEMPERATURES WILL REBOUND THU WITH SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY FROM THE MOUNTAINS EASTWARD. FRI AND SAT WILL BE DRY AS THE MOISTURE AND LIFT MOVE EAST OF THE REGION. THE WARMING TREND WILL CONTINUE FRI AND SAT. DRY AND WARM WEATHER WILL CONTINUE SUNDAY AND MON WITH SURFACE HIGH PRESSURE DOMINATING THE AREA. && .AVIATION...VFR CONDITIONS EXPECTED OVERALL TONIGHT AND TUESDAY. MVFR CEILINGS AND VSBYS POSSIBLE NEAR STRONGER TSTMS LATE THIS AFTERNOON AND EVENING MAINLY FROM KDGW TO KAIA. WILL ALSO BE SOME LOCAL MVFR CEILINGS BEHIND COLD FRONT LATER TONIGHT INTO MID MORNING TUESDAY MAINLY OVER NORTHERN AND WESTERN CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...JR
Hazardous weather outlook, May 28, 11:04 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT MON MAY 28 2007 WYZ061>070-291200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1104 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SINCE LOW LEVEL MOISTURE AND INSTABILITY WILL BE LACKING...SEVERE STORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE THUNDERSTORMS MAY STILL PRODUCE BRIEF WIND GUSTS NEAR 50 MPH AND SOME SMALL HAIL. A FEW LIGHT RAIN SHOWERS WILL ALSO LINGER OVERNIGHT. IN THE MOUNTAINS...AND AT LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES...BREEZY AND WARM CONDITIONS THIS AFTERNOON WILL COMBINE WITH LOW HUMIDITIES TO CAUSE INCREASED FIRE DANGER POTENTIAL. THESE CONDITIONS WILL IMPROVE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A FEW LATE DAY THUNDERSTORMS MAINLY NEAR THE NORTHERN COLORADO BORDER ON TUESDAY. WEDNESDAY WILL BRING A CHANCE OF SHOWERS AND SOME WEAK AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-291200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 1104 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY OVER EAST CENTRAL WYOMING AND ACROSS THE FAR SOUTHERN NEBRASKA PANHANDLE. SCATTERED SHOWERS AND SOME WEAK THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY IN THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.